Alert archive / Tennessee / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 319, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 24, 2011, 12:32 PM CDT for Coffee County, Grundy County, Tennessee. It was in force for 28 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 24, 2011, 12:32 PM CDT (17:32 UTC)
- Expired
- Jun 24, 2011, 1:00 PM CDT
- In force
- 28 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Coffee County, TN, Grundy County, TN
The radar
The Northeast Alabama radar (KHTX), 49 km from the middle of the area, began a volume at 17:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 24, 1:10 PM CDT | HAIL 1 | 9 E Tullahoma, TN | SPOTTER AT MAIN ENTRANCE TO AEDC REPORTED QUARTER SIZE HAIL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 5.5 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -207 J/kg
- Mixed-layer LCL
- 1220 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 138 m²/s²
- 0-3 km storm-relative helicity
- 474 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
698
WUUS54 KOHX 241732
SVROHX
TNC031-061-241800-
/O.NEW.KOHX.SV.W.0319.110624T1732Z-110624T1800Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
1232 PM CDT FRI JUN 24 2011
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN COFFEE COUNTY IN MIDDLE TENNESSEE...
WEST CENTRAL GRUNDY COUNTY IN MIDDLE TENNESSEE...
* UNTIL 100 PM CDT
* AT 1232 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THE STORM WAS NEAR MANCHESTER...MOVING EAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
RURAL WESTERN GRUNDY COUNTY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2. DO NOT
STAY OUTDOORS IF YOU ARE IN THE PATH OF SEVERE THUNDERSTORMS.
&&
LAT...LON 3531 8593 3536 8607 3542 8606 3542 8577
3530 8575
TIME...MOT...LOC 1732Z 269DEG 20KT 3537 8596
$$
FORECASTER: 311 follow-up statement
580
WWUS54 KOHX 241748
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1248 PM CDT FRI JUN 24 2011
TNC031-061-241800-
/O.CON.KOHX.SV.W.0319.000000T0000Z-110624T1800Z/
COFFEE TN-GRUNDY TN-
1248 PM CDT FRI JUN 24 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WEST CENTRAL
GRUNDY AND SOUTHEASTERN COFFEE COUNTIES UNTIL 100 PM CDT...
AT 1248 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH. THIS STORM WAS LOCATED 8 MILES NORTH OF SEWANEE...OR 13
MILES SOUTHEAST OF MANCHESTER...MOVING SOUTHEAST AT 25 MPH.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF SOUTHWESTERN GRUNDY COUNTY.
LAT...LON 3531 8593 3536 8607 3542 8606 3542 8577
3530 8575
TIME...MOT...LOC 1748Z 300DEG 24KT 3531 8590
$$
31What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 12:26 PM CDT, 6 minutes earlier.
Area forecast discussion, Jun 24, 12:26 PM CDT, 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 1226 PM CDT FRI JUN 24 2011 .UPDATE...HAVE PUSHED POPS UP A BIT...MAINLY IN THE SOUTH. ALSO INCLUDED A MENTION OF GUSTY WINDS...SMALL HAIL AND HEAVY RAINFALL IN THE SRN TIER. && .PREV DISCUSSION... /ISSUED 1205 PM CDT FRI JUN 24 2011/ AVIATION 18Z DISCUSSION... LATEST RADAR IMAGERY AND SFC OBSERVATIONS SHOW A WEAK FRONTAL BOUNDARY EXTENDS FROM NEAR WAYNESBORO TO ALTAMONT...WITH SCATTERED SHOWERS AND A FEW THUNDERSTORMS DEVELOPING FROM TIME TO TIME. VISIBLE SATELLITE IMAGERY SHOWS SCT TO BKN CU AROUND 4K FT SOUTH OF THE I-40 CORRIDOR...WITH EXTENSIVE CIRRUS SPREADING OVER THE CWA FROM AN MCS ENTERING WESTERN TN. FEW CHANGES THIS TAF PACKAGE. VFR CONDITIONS EXPECTED AT BNA THROUGH THE TAF PERIOD WITH VFR AT CSV THROUGH 08Z BEFORE PATCHY FOG BRINGS IFR OR WORSE VISIBILITIES. SOUTHWEST WINDS 5-10 KTS THIS MORNING TO BECOME MORE WESTERLY THIS AFTERNOON WITH OCCASIONAL HIGHER GUSTS...WITH LIGHT AND VARIABLE WINDS OVERNIGHT. PRECIP IS EXPECTED TO REMAIN SOUTH OF AIRPORTS THIS TAF PERIOD CLOSER TO SFC BOUNDARY. SHAMBURGER PREV DISCUSSION... /ISSUED 1003 AM CDT FRI JUN 24 2011/ DISCUSSION...LINEAR REFLECTIVITY SIGNATURE INVOF FRONTAL BOUNDARY OVER THE SOUTHERN MIDSTATE WITH A FEW CELLS FIRING OVER GRUNDY AND COFFEE COUNTIES. ALSO HAVE THE REMNANTS OF AN MCS OVER SERN MO MOVING SEWD. THIS FEATURE WILL LIKELY BEGIN TO INTERACT WITH THE FRONTAL BOUNDARY TO THE SOUTH THAT STRETCHES FROM NORTH CENTRAL AR EWD TO THE SRN PLATEAU. OUR POP PATTERN HAS HIGHER NUMBERS FOR THE SRN COUNTIES...GUESS THE ONLY QUESTION IS...ARE THEY HIGH ENOUGH? WILL MONITOR THE SITUATION CLOSELY IN EVENT POPS NEED TO BE RAISED. SPC HAS LEFT US OUT OF THE SLIGHT RISK AREA FOR TODAY... BUT THERE IS THE POSSIBILITY OF NEAR SEVERE IN THE SRN TIER WHERE THE BETTER JUICE IS LOCATED. NO CHANGES FOR NOW. PREV DISCUSSION... /ISSUED 713 AM CDT FRI JUN 24 2011/ UPDATE...FOR 24/12Z AVIATION FORECAST AVIATION... CURRENTLY SURFACE FRONT DRAPED ACROSS SOUTHERN MIDDLE TN AS LAST OF THE OVERNIGHT SHOWERS EXITS ALONG THE SOUTH END OF THE PLATEAU. KEPT BNA VFR THROUGH THE PERIOD WITH CSV GOING DOWN TO 2SM AROUND 25/08Z WITH TEMPO DOWN TO 1SM FROM 2508Z TO 2512Z DUE TO FOG. COULD SEE EVEN LOWER VSBY AT CSV LATE TONIGHT SINCE GROUND WILL BE WET. FRONT RETREATS BACK NORTH ON SATURDAY AND WILL BRING AN INCREASE IN SHOWER/TSTM CHANCE. BOYD PREV DISCUSSION... /ISSUED 346 AM CDT FRI JUN 24 2011/ DISCUSSION... LINE OF STORMS CURRENTLY MOVING OUT OF THE AREA DEVELOPING JUST AHEAD OF A WEAK FRONTAL BOUNDARY...WHICH IS VERY NEAR THE BNA VICINITY. ALOFT...WEAK TROUGH CURRENTLY PASSING OVER THE MID- SOUTH. WEAK ML/UL TROUGH AXIS WILL CONTINUE EAST TODAY...WHICH IS EXPECTED TO NUDGE FRONT SOUTH TO NEAR THE TN/AL BORDER...WHERE IS WILL STALL THIS AFTERNOON...THEN WORK BACK NORTH LATE TONIGHT/EARLY SAT. DEVELOPMENT IN AR/MO NOW SLIDING SOUTHEAST SHOULD STAY MAINLY WEST/SOUTH BUT MAY CLIP THE SOUTH LATER TODAY NEAR STALLED BOUNDARY. WILL LEAN HIGHER POPS THERE. OTHERWISE CONVECTION EXPECTED TO BE ISOLATED TODAY...AND MOST OF THE AREA TONIGHT AS FRONT STARTS NORTHWARD TRACK. FRONT SHOULD BE JUST NORTH OF THE AREA BY DAYS END SAT AND AT THAT POINT...NORTHWEST FLOW IS IN PLACE AT ML/ULS. ON SAT...MOISTURE A BIT DEEPER AND STEPPING BACK IN WARM SECTOR PROVIDING INCREASED INSTABILITY. CONVECTION EXPECTED TO BE MORE PLENTIFUL...WITH STRONG TO ISOLATED SEVERE STORMS EASILY POSSIBLE. FRONTAL BOUNDARY REMAINS NORTH SAT NIGHT/SUN...BUT NORTHWEST FLOW ALOFT REGIME HOLDS TRUE AND IN ADDITION LOCAL CONVECTION...DEVELOPMENT UPSTREAM LIKELY TO RIDE DOWN INTO THE WEST PART OF THE AREA. THIS WILL KEEP AT LEAST ISOLATED-SCATTERED STORMS GOING...WITH AGAIN SOME BECOMING STRONG. ML/UL RIDGES FINALLY MOVE IN MONDAY BUT ARE ALREADY WEAKENING BY LATE TUESDAY AS ANOTHER WEAK FRONT APPROACHES. QUESTIONABLE HOW FAR SOUTH BOUNDARY WILL MOVE AS FLOW NOT OVERLY STRONG BUT IT SEEMS TO AT LEAST DROP INTO THE MID-STATE. DECAYING RIDGE AND PRESENCE OF BOUNDARY WILL KEEP THE CHANCE FOR STORMS IN TUE/WED...BUT STRONGER UPPER RIDGING AND SLIGHTLY DRIER AIR LIKELY TO KEEP THU DRY. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 18
Hazardous weather outlook, Jun 24, 5:18 AM CDT, 7 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 518 AM CDT FRI JUN 24 2011 TNZ005>011-022>034-056>066-075-077>080-093>095-251030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 518 AM CDT FRI JUN 24 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT... ISOLATED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE TODAY...ESPECIALLY ACROSS THE SOUTH. SOME MAY PRODUCE GUSTY WIND AND HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... ISOLATED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE AGAIN SATURDAY AND SUNDAY AS A FRONT CROSSES THE AREA. GUSTY WIND AND HAIL ARE AGAIN THE MAIN THREATS. .SPOTTER CALL TO ACTION STATEMENT... EVEN THOUGH ANY SEVERE THUNDERSTORMS ARE EXPECTED TO BE BRIEF AND ISOLATED, SPOTTERS ARE ENCOURAGED TO CLOSELY MONITOR WEATHER CONDITIONS AND BE PREPARED TO CALL IN ANYTHING REACHING REPORTING CRITERIA. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN 07
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 12:50 PM CDT | Severe Thunderstorm Warning | OHX | Grundy | 25 min |
| Jun 24, 1:15 PM CDT | Severe Thunderstorm Warning | OHX | Coffee | 17 min |
| Jun 24, 1:25 PM CDT | Severe Thunderstorm Warning | OHX | Coffee | 35 min |
| Jun 24, 1:38 PM CDT | Severe Thunderstorm Warning | OHX | Bedford | 21 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.